Alert archive / North Carolina / Wind Advisories in 2013
Wind Advisory 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Jan 23, 2013, 4:03 PM EST for Ashe County, Watauga County, North Carolina; Grayson County, Virginia. It took effect at Jan 24, 2013, 12:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2013, 4:03 PM EST (21:03 UTC)
- In effect from
- Jan 24, 2013, 12:00 AM EST
- Expired
- Jan 24, 2013, 5:36 AM EST
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
Counties Ashe County, NC, Watauga County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
938 WWUS71 KRNK 232103 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 403 PM EST WED JAN 23 2013 ...STRONG NORTHWEST WINDS DEVELOPING OVERNIGHT... .A REINFORCING SHOT OF VERY COLD AIR WILL ARRIVE BEHIND AN AREA OF LOW PRESSURE MOVING ACROSS THE MIDDLE ATLANTIC...ALLOWING GUSTY WINDS BEGIN JUST AFTER MIDNIGHT. NCZ001-018-VAZ015-240515- /O.NEW.KRNK.WI.Y.0001.130124T0600Z-130124T1700Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY 403 PM EST WED JAN 23 2013 ...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO NOON EST THURSDAY. * LOCATIONS...NORTHWESTERN NORTH CAROLINA AND GRAYSON COUNTY VIRGINIA. * HAZARDS...SUSTAINED WINDS 15-30 MPH WITH GUSTS NEAR 55 MPH. * TIMING...LATE TONIGHT THROUGH THURSDAY MORNING. * IMPACTS...EXERCISE CAUTION OPERATING HIGH PROFILE VEHICLES. THERE IS A POTENTIAL FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
619 WWUS71 KRNK 232103 CCA NPWRNK URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 403 PM EST WED JAN 23 2013 ...STRONG NORTHWEST WINDS DEVELOPING OVERNIGHT... .A REINFORCING SHOT OF VERY COLD AIR WILL ARRIVE BEHIND AN AREA OF LOW PRESSURE MOVING ACROSS THE MIDDLE ATLANTIC...ALLOWING GUSTY WINDS TO BEGIN JUST AFTER MIDNIGHT. NCZ001-018-VAZ015-240515- /O.COR.KRNK.WI.Y.0001.130124T0600Z-130124T1700Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY 403 PM EST WED JAN 23 2013 ...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO NOON EST THURSDAY. * LOCATIONS...NORTHWESTERN NORTH CAROLINA AND GRAYSON COUNTY VIRGINIA. * HAZARDS...SUSTAINED WINDS 20 TO 35 MPH WITH GUSTS NEAR 55 MPH. * TIMING...LATE TONIGHT THROUGH THURSDAY MORNING. * IMPACTS...EXERCISE CAUTION OPERATING HIGH PROFILE VEHICLES. THERE IS A POTENTIAL FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
090 WWUS71 KRNK 240237 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 937 PM EST WED JAN 23 2013 ...STRONG NORTHWEST WINDS DEVELOPING OVERNIGHT... .A REINFORCING SHOT OF VERY COLD AIR WILL ARRIVE BEHIND AN AREA OF LOW PRESSURE MOVING ACROSS THE MIDDLE ATLANTIC REGION OVERNIGHT. THIS WILL ALLOW GUSTY NORTHWEST WINDS TO INCREASE LATER TONIGHT THROUGH EARLY THURSDAY MORNING. NCZ001-018-VAZ015-241045- /O.CON.KRNK.WI.Y.0001.130124T0600Z-130124T1700Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY 937 PM EST WED JAN 23 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON EST THURSDAY... * LOCATIONS...HIGH COUNTRY OF NORTHWEST NORTH CAROLINA AS WELL AS GRAYSON COUNTY VIRGINIA. * HAZARDS...SUSTAINED WINDS 20 TO 35 MPH WITH GUSTS NEAR 55 MPH. * TIMING...LATE TONIGHT THROUGH THURSDAY MORNING. * IMPACTS...EXERCISE CAUTION OPERATING HIGH PROFILE VEHICLES. THERE IS A POTENTIAL FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
500 WWUS71 KRNK 240456 AAA NPWRNK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1156 PM EST WED JAN 23 2013 ...STRONG NORTHWEST WINDS DEVELOPING OVERNIGHT... .A REINFORCING SHOT OF VERY COLD AIR WILL ARRIVE BEHIND AN AREA OF LOW PRESSURE MOVING ACROSS THE MIDDLE ATLANTIC REGION OVERNIGHT. THIS WILL ALLOW GUSTY NORTHWEST WINDS TO INCREASE LATER TONIGHT THROUGH EARLY THURSDAY MORNING. NCZ001-018-VAZ015-241300- /O.EXT.KRNK.WI.Y.0001.130124T0500Z-130124T1700Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY 1156 PM EST WED JAN 23 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON EST THURSDAY... * LOCATIONS...HIGH COUNTRY OF NORTHWEST NORTH CAROLINA AS WELL AS GRAYSON COUNTY VIRGINIA. * HAZARDS...SUSTAINED WINDS 20 TO 35 MPH WITH GUSTS NEAR 55 MPH. * TIMING...LATE TONIGHT THROUGH THURSDAY MORNING. * IMPACTS...EXERCISE CAUTION OPERATING HIGH PROFILE VEHICLES. THERE IS A POTENTIAL FOR DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
882 WWUS71 KRNK 241036 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 536 AM EST THU JAN 24 2013 ...VERY STRONG NORTHWEST WINDS THIS MORNING... .LOW PRESSURE WILL PUSH A COLD FRONT THROUGH THE REGION THIS MORNING. THIS WILL RESULT IN GUSTY NORTHWEST WINDS AND WILL BRING COLDER AIR BACK INTO THE AREA. NCZ001-018-VAZ015-241700- /O.UPG.KRNK.WI.Y.0001.000000T0000Z-130124T1700Z/ /O.NEW.KRNK.HW.W.0001.130124T1036Z-130124T1700Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY 536 AM EST THU JAN 24 2013 ...HIGH WIND WARNING IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 60 MPH. * LOCATIONS...HIGH COUNTRY OF NORTHWEST NORTH CAROLINA AS WELL AS GRAYSON COUNTY VIRGINIA. THE STRONGEST WINDS WILL BE AT THE HIGHEST ELEVATIONS. * HAZARDS...DOWNED TREES AND POWER LINES. * TIMING...UNTIL NOON. * IMPACTS...EXERCISE CAUTION OPERATING HIGH PROFILE VEHICLES. BE ALERT FOR DOWNED TREES AND POWER LINES THAT HAVE FALLEN ACROSS ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE LIKELY TO CAUSE SPORADIC POWER OUTAGES...FALLEN TREES...MINOR PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD MOVE UNFASTENED ITEMS...SUCH AS GARBAGE CANS AND DECK FURNITURE...INDOORS. && $$ NCZ002-003-019-VAZ016-017-032-241700- /O.NEW.KRNK.WI.Y.0002.130124T1036Z-130124T1700Z/ ALLEGHANY NC-SURRY-WILKES-CARROLL-FLOYD-PATRICK- INCLUDING THE CITIES OF...SPARTA...DOBSON...WILKESBORO...GALAX... FLOYD...STUART 536 AM EST THU JAN 24 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. * LOCATIONS...ALONG THE BLUE RIDGE SOUTH OF ROANOKE AND INTO NORTHWEST NORTH CAROLINA. * HAZARDS...DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES. * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. THE STRONGEST WINDS WILL BE AT THE HIGHER ELEVATIONS. * TIMING...UNTIL NOON. * IMPACTS...EXERCISE CAUTION OPERATING HIGH PROFILE VEHICLES. BE ALERT FOR DEBRIS IN THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 23, 3:46 PM EST, 17 minutes earlier.
Area forecast discussion, Jan 23, 3:46 PM EST, 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 346 PM EST WED JAN 23 2013 .SYNOPSIS... AN WEAK AREA OF LOW PRESSURE MOVING THROUGH THE OHIO VALLEY THEN INTO NORTHERN VIRGINIA TONIGHT WILL DELIVER A ROUND OF SNOW SHOWERS OVERNIGHT. HIGH PRESSURE WILL ARRIVE THURSDAY WITH A REINFORCING SHOT OF VERY COLD AIR. LOW PRESSURE APPROACHES FROM THE SOUTHWEST SPREADING MOSTLY SNOW ACROSS THE REGION FRIDAY. STRONG HIGH PRESSURE IS IN PLACE THIS WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... AS OF 329 PM EST WEDNESDAY... STOUT UPPER WAVE WITH A STRIPE OF SAT EPV...INDICATING SOME BANDING STRUCTURE AND SURFACE FRONTOGENESIS...ASSOCIATED WITH LOW PRESSURE WILL SCRAPE THE NORTHERN FRINGE OF THE CWA TONIGHT. THE DYNAMIC NATURE OF THIS DISTURBANCE MAY BE ABLE TO OVERCOME THE USUAL DOWNSLOPE DRYING EFFECT WHICH CUTS OFF SNOW ACROSS THE SOUTHERN SHENANDOAH AND VIRGINIA PIEDMONT. RATHER TOUGH CALL AS TO HOW FAR SOUTH LIGHT SNOW MAKES IT INTO OUR NORTHERN FRINGE OF COUNTIES. ALTHOUGH THIS SYSTEM IS MOISTURE STARVED HIGH SNOWFALL RATIOS CAN DELIVER A QUICK HALF INCH OF SNOW RAPIDLY. THIS COULD CAUSE TRAVEL HAZARDS CONSIDERING HOW COLD THE GROUND IS AND HOW FAST A LIGHT COATING OF SNOW CAN TURN TO ICE AND CREATE A SKATING RINK. HI RES LOCAL MODELS AND EVEN THE OP NAM ARE INDICATING ENOUGH LIFT FOR AN AREA OF LIGHT SNOW TO DEVELOP INTO THE LYH/FVX CORRIDOR AROUND MIDNIGHT. BECAUSE OF THE POTENTIAL HIGH IMPACT OF LIGHT ACCUMS...DID GO WITH LIKELY POPS IN THOSE PARTS. AN IMPACT BASED SPS FOR HAZARDOUS TRAVEL MAY BE NECESSARY DEPENDING UPON WHERE MORE PERSISTENT AREAS OF SNOW DEVELOP. BEHIND THIS LOW...IMPRESSIVE NW FLOW WITH 55KTS AT THE TOP OF THE MIXED LAYER AND LOW INVERSION HEIGHTS ACROSS NW NC MERITED A WIND ADVISORY THROUGH TOMORROW MORNING. CONSIDERING THE VERY COLD AIRMASS IN PLACE AND STEEP LLVL LAPSE RATES UNDER THE INVERSION...SOME BANDS OF SNOW MAY OVERCOME THE DOWNSLOPE AND SURVIVE INTO THE NEW RIVER VALLEY RIGHT AROUND DAWN. THESE FEATURES ARE VERY TOUGH TO PINPOINT AND FORECAST BUT ARE VERY IMPACTFUL IN SUCH A COLD REGIME...SO INCREASED POPS ENOUGH FOR LIGHT SNOW ACCUMULATIONS...AN INCH OR LESS.EVEN JUST A FEW TENTHS OF AN INCH AROUND RUSH HOUR COULD CREATE HAVOC ON THE ROADS. THE UPSLOPE EVENT WILL CONTINUE INTO THURSDAY MORNING ACROSS WESTERN GREENBRIER WHERE 3-5" IS EXPECTED. BASED ON DIFFERING CRITERIA ACROSS CWA BORDER...DID NOT GO WITH AN ELEVATION ADVISORY...BUT ITS PROBABLY WORTHY ABV 2500 FEET FOR GREENBRIER COUNTY. BELOW 2500 FT IN GREENBRIER EXPECT PERHAPS AN INCH. FOR MAXT THURSDAY...WENT BELOW GUIDANCE IN THE MOUNTAINS BUT ACCEPTED GUIDANCE VALUES EVERYWHERE ELSE WHERE THE SUN WILL BE OUT FOR MUCH OF THE DAY...ALTHOUGH WINDS WILL STILL BE GUSTING TO 30 MPH UNTIL EARLY AFTERNOON. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 250 PM EST WEDNESDAY... HIGH PRESSURE WILL SLIDE EAST ACROSS OUR REGION THURSDAY NIGHT AND REACH THE ATLANTIC COAST FRIDAY MORNING. PLAYED LOWS THURSDAY NIGHT TOWARDS THE COLDER MOS GUIDANCE WITH READINGS FROM THE SINGLE DIGITS TO AROUND 20 DEGREES IN THE SOUTHEAST. WIND CHILL VALUES MAY APPROACH WIND CHILL ADVISORY LEVELS IN A FEW LOCATION IN THE NORTHWEST MOUNTAINS ON FRIDAY MORNING. LOW PRESSURE WILL DEVELOP IN THE SOUTHERN PLAINS AND MOVE ACROSS THE SOUTHEAST STATES FRIDAY AND FRIDAY NIGHT. THE QPF ON FRIDAY REMAINS ONE OF THE CHALLENGES IN THE FRIDAY FORECAST. BELIEVE THAT THE ECMWF IS OVERDONE WITH ITS QPF AND LEANED TOWARDS THE GFS/NAM WITH LIGHTER AMOUNTS. THE 12Z NAM INDICATED THAT THE PLACEMENT OF THE HEAVIER QPF MAY BE LOCATED TO THE SOUTH ACROSS NORTH CAROLINA. THE 12Z MODELS CONTINUED THE TREND OF COLDER AND A LITTLE SLOWER WITH THE PRECIPITATION. IT STILL LOOKS LIKE THE BULK OF THE PRECIPITATION ACROSS OUR REGION FRIDAY AFTERNOON...WITH SNOW MIXED WITH SLEET. THE HIGHEST SNOW ACCUMULATIONS WILL OCCUR IN THE WESTERN UPSLOPE AREAS WHERE THREE TO FOUR INCHES ARE POSSIBLE. NORTHWEST UPSLOPE FLOW CONTINUES WITH SNOW SHOWERS AND SNOW FLURRIES IN THE WESTERN MOUNTAINS ON SATURDAY. DOWNSLOPING AND DRIER EXPECTED IN THE EAST ON SATURDAY. HIGH TEMPERATURES ON SATURDAY ARE TRICKY. UNDERCUT MOS AND WENT WITH HIGHS FROM THE TEENS IN THE NORTHWEST TO THE UPPER 30S IN THE SOUTH. BY SATURDAY NIGHT...UPSLOPE FLOW ENDS AS LOW LEVEL WINDS VEER MORE NORTHERLY AS HIGH PRESSURE BUILDS ACROSS THE AREA. COLD SATURDAY NIGHT WITH LOWS FROM THE SINGLE DIGITS IN THE NORTHWEST WITH SNOW COVER TO AROUND 20 IN THE SOUTHEAST. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 205 PM EST WEDNESDAY... A STRONG AND CHILLY HIGH PRESSURE SYSTEM WILL BE ALONG THE EAST COAST SUNDAY. THIS RIDGE WILL GET CUT IN HALF ON MONDAY WITH THE PARENT CENTER ACROSS THE SOUTHEAST USA. THIS RIDGE WILL EVENTUALLY DRIFT OFF THE COAST...ALLOWING THE RETURN OF SOUTHERLY FLOW AND MODERATING TEMPERATURES TO COME BACK INTO THE REGION. THE UPPER LEVELS WILL ALSO SHOWCASE A VERY LARGE RIDGE. SIMILAR TO A SUMMER PATTERN...DISTURBANCE IN THE MID WEST WILL STAY NORTH OF THE AREA TRACKING OVER THE OHIO VALLEY AND NORTHERN MID ATLANTIC. A FEW OF THESE DISTURBANCE MAY BRING AN ISOLATED SHOWER ACROSS THE MOUNTAINS IN THE AFTERNOON WITH THE BEST CHANCES (30-40 PERCENT) ACROSS THE GREENBRIER VALLEY AND ALLEGHANY HIGHLANDS MONDAY AND TUESDAY. TUESDAY NIGHT INTO WEDNESDAY...THIS UPPER LEVEL RIDGE WILL MOVE EAST ALLOWING A COLD FRONT TO ENTER THE AREA. THIS FRONT WILL BE SLOW TO ENTER AND THEREFORE SLOW TO EXIT. RAIN CHANCES ARE GOOD WEDNESDAY AND WEDNESDAY NIGHT. WITH INCREASING HEIGHTS ALOFT AND DISTURBANCES STAYING TO THE NORTH...TEMPERATURES WILL WARM BACK TO NORMAL ON MONDAY. TEMPERATURES TUESDAY AND WEDNESDAY COULD RUN 10F-15F ABOVE NORMAL WITH READINGS IN THE 50S...60S TOWARDS SOUTHSIDE. BOTH THE GLAMM AND MJO PHASES ARE SUPPORTING THIS WARM-UP. ONCE THE FRONT MOVES EAST OF THE AREA...TEMPERATURES WILL COOL BACK TOWARD NORMAL. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... AS OF 1247 PM EST WEDNESDAY... CIGS FROM 6 TO 8KFT WILL BE MOVING ACROSS LWB/BLF AND INTO ROA/BCB THIS AFTERNOON AND EVENING. LIGHT SNOW NOW BREAKING OUT ACROSS NW IL WILL SLIDE EAST THIS EVENING...POSSIBLY TOUCHING LWB...ALTHOUGH THERE WILL BE A SHARP GRADIENT BETWEEN SNOW AND NO SNOW...THUS CONFIDENCE IS ONLY AVG. CIGS COULD FALL CLOSE TO OR SLIGHTLY BELOW 3KFT IF SNOW ARRIVES AT LWB. VFR IS EXPECTED ELSEWHERE. BEHIND THIS SYSTEM...COLDER AIR/STRONG NW WINDS/SNOW SHOWERS WILL FOLLOW ROUGHLY AFTER MIDNIGHT. CIGS MAY FALL TO MVFR UNDER ANY SNOW BANDS AT LWB/BLF. POSSIBLY ONE OF THESE BANDS REACHES BCB/ROA NEAR DAWN...BUT THIS IS A LOW CONFIDENCE SOLUTION. AS -SHSN ENDS AT LWB/BLF THURS MORNING...WINDS WILL BE GUSTING FROM 25-35 KTS AT ALL TERMINALS DURING THURSDAY. A DISTURBANCE TAKING A MORE SOUTHERN ROUTE WILL APPROACH ON FRIDAY. RECENT MODEL RUNS HAVE INCREASED THE AMOUNT OF PRECIP WITH THIS SYSTEM...AND MOST OF IT WILL BE SNOW...EXCEPT AT DAN WHICH MAY MIX WITH SLEET. LIGHT TO MODERATE ACCUMULATIONS ARE LIKELY ESPECIALLY AT BLF/BCB/ROA/LWB. LYH MAY BE ON THE NORTHERN FRINGE. UPSLOPE SNOWS WILL CONTINUE INTO FRIDAY NIGHT AT LWB/BLF...SOME PERIODS OF IFR ARE POSSIBLE WITH THE SNOWS FRIDAY AFTERNOON THEN MVFR VIS/CIGS BLF/LWB FRIDAY NIGHT. CONFIDENCE IS ABOUT AVG WITH THIS EVENT. AS THIS SYSTEM MOVES OFFSHORE BY SATURDAY MORNING...SURFACE WIND GUSTS OF 30 KTS ARE LIKELY. CONDITIONS WILL BE VFR AT ROA/DAN/LYH SATURDAY. HIGH PRESSURE AND VFR IS EXPECTED AREAWIDE FOR SUNDAY WITH A WEAK DISTURBANCE AFFECTING LWB WITH POSSIBLE MVFR CIGS MONDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...WIND ADVISORY FROM 1 AM TO NOON EST THURSDAY FOR VAZ015. NC...WIND ADVISORY FROM 1 AM TO NOON EST THURSDAY FOR NCZ001-018. WV...NONE. && SYNOPSIS...AMS NEAR TERM...KM SHORT TERM...KK LONG TERM...RCS AVIATION...AMS/KM
Hazardous weather outlook, Jan 23, 11:53 AM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1153 AM EST WED JAN 23 2013 VAZ019-020-WVZ043-045-241700- ALLEGHANY VA-BATH-SUMMERS-GREENBRIER- 1153 AM EST WED JAN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. 1 TO 4 INCHES OF SNOWFALL IS LIKELY TONIGHT...WITH THE HIGHER AMOUNTS ABOVE 2500 FEET. WINDS MAY GUST TO 40 MPH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MODERATE SNOW ACCUMULATIONS ARE LIKELY...MAINLY DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ015-016-241700- ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL- 1153 AM EST WED JAN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. EXPECT STRONG GUSTY NORTHWEST WINDS TONIGHT AT HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT SNOW ACCUMULATIONS ARE LIKELY FRIDAY...MAINLY DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>014-017-018-022>024-033>035-045>047-059-WVZ042-044-241700- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG- ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-CAMPBELL- APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER-MONROE- 1153 AM EST WED JAN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE ACROSS THE HIGHEST ELEVATIONS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT SNOW ACCUMULATIONS ARE LIKELY FRIDAY...MAINLY DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032-043-044-058-241700- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY- PITTSYLVANIA-HALIFAX- 1153 AM EST WED JAN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT SNOW AND SLEET ACCUMULATIONS ARE LIKELY FRIDAY...MAINLY DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in North Carolina, 2013Wind Advisories in Virginia, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.